MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; MOTOR, DRILL, ELECTRIC - HANDPIECE

DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; MOTOR, DRILL, ELECTRIC - HANDPIECE
Model Number MA15-8NS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the burr device that was stuck in the attachment device was fractured.Therefore, the reported condition was confirmed.It was also determined that the bearings were worn out on the attachment device which caused the cutter to become stuck.The burr device was examined using 25x magnification and rechecked on an optical comparator.A full assessment of the device could not be performed due to the condition of the cutter was received.A review of the device history record was performed and no non-conformances were detected related to the reported condition.The assignable root cause was determined to be due to normal wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that the burr stuck was stuck in the attachment device.During in-house engineering evaluation, it was determined that the burr device was fractured.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of this event is unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Correction: this field was incorrectly marked as yes in the initial report.This field has been corrected to no.
 
Additional Manufacturer Narrative
Corrected data: the date the device was returned to the manufacturer was reported as 11/19/2018 in the initial report and has been updated to 11/27/2018.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3MM FLUTED MATCHSTICK, 15CM
Common Device Name
MOTOR, DRILL, ELECTRIC - HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8140056
Report Number1045834-2018-52359
Device Sequence Number19304808
Product Code HBC
UDI-Device Identifier00845384004615
UDI-Public(01)00845384004615(11)171115(10)L413126938
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA15-8NS
Device Catalogue NumberMA15-8NS
Device Lot NumberL413126938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/21/2019
01/30/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/21/2019
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1